Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 25, NWS Little Rock, AR

May 10, 2006Dallas County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 10, 2006, 9:46 AM CDT for Dallas County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2006, 9:46 AM CDT (14:46 UTC)
Expired
May 10, 2006, 10:30 AM CDT
In force
44 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Dallas County, AR

The radar

The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 4:24 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2609 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 10, 6:35 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 10, 6:35 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 AM CDT WED MAY 10 2006

.AVIATION...
CURRENT CONVECTION WILL BE PUSHING EAST FAST THIS MORNING. THERE
WILL BE A BREAK IN PRECIPITATION UNTIL THE NEXT SHORT WAVE PUSHES
EAST OUT OF OKLAHOMA. HEAVY RAINS WILL BE POSSIBLE WITH THE NEXT
BATCH OF SHOWERS AND STORMS. EXPECT LOW CLOUDS BEHIND THE COLD
FRONT. ALSO WINDS WILL BE SWITCHING TO THE NORTHWEST AND GETTING
GUSTY IN CHARACTER.
&&

.PREV DISCUSSION.../ISSUED 425 AM CDT WED MAY 10 2006/

SHORT TERM...TODAY THROUGH SATURDAY
ONE MCS HAS MOVED OUT OF THE AREA TO THE EAST BUT THE NEXT MCS IN
EASTERN OKLAHOMA IS MOVING IN. COLD FRONT WILL SLOWLY MOVE ACROSS
THE AREA TODAY AND SHOULD BE TO THE EAST BY TONIGHT. A COUPLE OF
SHORT WAVES WILL MOVE THROUGH THE AREA. WITH EXCESSIVE MOISTURE IN
PLACE...HAVE SEEN VERY HEAVY RAIN WITH SOME THUNDERSTORMS AND THIS
SHOULD CONTINUE TODAY. THUS WILL EXTEND THE FLASH FLOOD WATCH
THROUGH MOST OF TODAY AND COVER THE ENTIRE CWA. INDICATIONS ARE THE
HEAVY RAIN AND FLASH FLOOD THREAT IS HIGHEST IN THE NORTH BUT FLOOD
PRODUCING RAINS COULD OCCUR ANYWHERE. ALSO THE THREAT OF SEVERE
WEATHER WILL CONTINUE UNTIL THE FRONT AND SHORT WAVE MOVES OUT VERY
LATE TODAY. EARLY TODAY...MAY SEE SOME LARGE HAIL WHILE LATER TODAY
WHEN SOME HEATING KICKS IN...STORMS WITH WIND DAMAGE WILL BECOME A
BETTER POSSIBILITY. ISOLATED TORNADOES CANNOT BE RULED OUT BUT IT IS
LOOKING LIKE THE BETTER TORNADO THREAT WILL BE TO THE EAST OF THE
AREA. EXPCT THE MAIN PRECIPITATION TO MOVE TO THE EAST OF THE AREA
BY LATE AFTERNOON SO WILL GO WITH THE FLASH FLOOD WATCH UNTIL 22Z.
WESTERN AREAS COULD PROBABLY BE CLEARED FROM IT SOONER AS
PRECIPITATION ENDS IN THOSE AREAS. LOOKS LIKE THE NORTHWEST WILL
HAVE LITTLE HEATING TODAY WITH MAXES CLOSE TO THE TEMPS AT FORECAST
TIME. OTHER AREAS WILL HEAT UP A LITTLE WITH THE SOUTHEAST HAVING
THE BEST CHANCE FOR HEATING WITH MAXES WELL INTO THE 80S AGAIN.
DRIER WEATHER SHOULD MOVE IN TONIGHT AND WILL CONTINUE FOR THE MOST
PART THROUGH SATURDAY. STRONG CLOSED UPPER LOW DEVELOPS TO THE
NORTHEAST OF THE AREA DURING THE PERIOD. WRAPAROUND MOISTURE MAY
CLIP NORTHEASTERN SECTIONS AT TIMES BUT DOES NOT LOOK SUFFICIENT TO
MENTION A CHANCE OF RAIN. MODELS ADVERTISE A SHORT WAVE IN NORTHWEST
FLOW MOVING THROUGH THE AREA FRIDAY NIGHT. WENT WITH 20 PERCENT POPS
WITH THIS FOR NOW. UNSEASONABLY COOL MINS WILL MOVE IN WITH MOST
MINS IN THE 40S TO LOWER 50S. MAXES WILL BE A LITTLE BELOW NORMAL
WITH UPPER 60S AND 70S.

LONG TERM...SATURDAY NIGHT THROUGH TUESDAY
THE UPPER PATTERN FOR THE LONG TERM WILL BE DOMINATED BY A LARGE LOW
THAT WILL LINGER OVER THE OHIO RIVER VALLEY. THE FLOW ALOFT WILL BE
PRIMARILY OUT OF THE NORTH. ITS LARGE CIRCULATION WILL KEEP CYCLONIC
SURFACE FLOW WITH PLENTY OF LOW LEVEL MOISTURE FOR PARTLY TO MOSTLY
CLOUDY CONDITIONS BUT WITH THE LACK OF SIGNIFICANT ENERGY
IMPULSES...THE FORECAST WILL BE DRY. TEMPS SHOULD BE BELOW NORMAL
UNDER PROLONGED NORTHERLY SURFACE FLOW.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 5 PM WEDNESDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

AVIATION...32
Hazardous weather outlook, May 10, 5:00 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED MAY 10 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ONE ROUND OF SEVERE WEATHER AND FLOODING RAINS MOVED ACROSS THE
STATE TUESDAY NIGHT BUT ADDITIONAL SHOWER AND THUNDERSTORMS ARE
LIKELY ACROSS MOST OF CENTRAL AND NORTHERN ARKANSAS TODAY WITH A
VERY GOOD CHANCE OVER THE SOUTH. A COLD FRONT REMAINS STRETCHED OUT
OVER THE NORTHWEST CORNER OF THE STATE AND WILL CONTINUE TO MARCH
ACROSS ARKANSAS DURING THE DAY. LOW PRESSURE IS EXPECTED TO FORM ON
THAT FRONT TODAY AS IT RUNS INTO A VERY MOIST AND UNSTABLE AIRMASS.

AS SUCH...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER
MUCH OF ARKANSAS WITH EVEN A MODERATE RISK OVER THE FAR EAST. SOME
OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE OVER ALL OF THE AREA WITH A FLASH FLOOD WATCH IN EFFECT
THROUGH EARLY WEDNESDAY EVENING FOR A GOOD PART OF NORTHERN AND
CENTRAL ARKANSAS.

THE BEST CHANCES OF SEEING HEAVY RAIN WILL BE ACROSS THE NORTH BUT
ANY WHERE IN THE NATURAL STATE IS SUSCEPTIBLE TO FLOODING ESPECIALLY
IN AREAS WHERE THE GROUND IS SATURATED FROM EARLIER RAINS. THE FRONT
WILL EXIT THE FAR SOUTHEAST CORNER OF THE STATE LATE WEDNESDAY
TAKING THE THREAT OF SEVERE WEATHER WITH IT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IN THE WAKE OF THE COLD FRONT THAT WENT THROUGH THE AREA ON
WEDNESDAY...HIGH PRESSURE WILL BUILD ACROSS THE MID SOUTH THURSDAY
FOR SEVERAL DAYS OF QUIET WEATHER. A SPRAWLING UPPER LEVEL LOW OVER
THE GREAT LAKES WILL REMAIN NEARLY STATIONARY THROUGH THE WEEK
BEFORE SINKING INTO THE TENNESSEE VALLEY THIS WEEKEND. SEVERAL WEAK
UPPER LEVEL DISTURBANCES WILL DROP DOWN FROM THIS LOW IN THE STEADY
NORTHWEST FLOW ALOFT BUT THE CHANCES OF SEVERE WEATHER APPEAR SMALL.
THE STRONGEST OF THESE DISTURBANCES WILL MOVE ACROSS THE AREA SUNDAY
AND THAT WILL BE OUR BEST CHANCE OF SEEING HAZARDOUS WEATHER.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

In the hours before

Local storm report, May 10, 6:22 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
622 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     HAIL             2 S HOT SPRINGS VILLAGE 34.64N 93.00W
05/10/2006  E1.75 INCH       GARLAND            AR   LAW ENFORCEMENT

&&

29
Local storm report, May 10, 7:58 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
758 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HAIL             WOOSTER                 35.20N 92.45W
05/10/2006  M0.75 INCH       FAULKNER           AR   PUBLIC

0615 AM     TSTM WND DMG     NORTH LITTLE ROCK       34.79N 92.26W
05/10/2006                   PULASKI            AR   NWS EMPLOYEE

            TREE DOWN ON MISSION ROAD.

0615 AM     TSTM WND DMG     SHERWOOD                34.83N 92.21W
05/10/2006                   PULASKI            AR   NWS EMPLOYEE

            LARGE LIMBS DOWN IN SHERWOOD.

0620 AM     TSTM WND DMG     10 SE ALPINE            34.11N 93.26W
05/10/2006                   CLARK              AR   LAW ENFORCEMENT

            TREES DOWN.

0625 AM     TSTM WND DMG     BENTON                  34.57N 92.58W
05/10/2006                   SALINE             AR   LAW ENFORCEMENT

            TREES DOWN IN VARIOUS PARTS OF THE COUNTY.

0720 AM     HAIL             PINE BLUFF              34.21N 92.02W
05/10/2006  E0.75 INCH       JEFFERSON          AR   LAW ENFORCEMENT

&&

57
Local storm report, May 10, 9:34 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
934 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     TSTM WND DMG     MORGAN                  34.88N 92.37W
05/10/2006                   PULASKI            AR   PUBLIC

            2 FOOT DIAMETER TREE DOWN.

0915 AM     HAIL             PEARCY                  34.43N 93.28W
05/10/2006  E0.88 INCH       GARLAND            AR   TRAINED SPOTTER

            NICKEL SIZE HAIL AT PEARCY.

0922 AM     HAIL             ARKADELPHIA             34.12N 93.07W
05/10/2006  E1.00 INCH       CLARK              AR   LAW ENFORCEMENT

            QARTER SIZE HAIL IN ARKADELPHIA.

&&

108

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:17 PM CDTSevere Thunderstorm WarningLZKFulton58 min
May 9, 8:14 PM CDTSevere Thunderstorm WarningLZKFulton61 min
May 9, 9:44 PM CDTSevere Thunderstorm WarningLZKLogan46 min
May 9, 10:22 PM CDTSevere Thunderstorm WarningLZKPolk53 min
May 9, 10:29 PM CDTSevere Thunderstorm WarningLZKLogan, Yell61 min
May 9, 10:54 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike66 min
May 9, 11:07 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha53 min
May 9, 11:18 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope57 min
May 9, 11:49 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring56 min
May 9, 11:53 PM CDTFlash Flood WarningLZKDesha2 hr
May 10, 12:01 AM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski, Saline59 min
May 10, 12:11 AM CDTFlash Flood WarningLZKVan Buren2 hr
May 10, 12:19 AM CDTSevere Thunderstorm WarningLZKDallas, Grant56 min
May 10, 12:32 AM CDTFlash Flood WarningLZKStone118 min
May 10, 12:52 AM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita53 min
May 10, 12:59 AM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew, Jefferson, Lincoln61 min
May 10, 1:11 AM CDTSevere Thunderstorm WarningLZKIndependence49 min
May 10, 1:42 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha63 min
May 10, 2:00 AM CDTSevere Thunderstorm WarningLZKMonroe, Woodruff31 min
May 10, 2:00 AM CDTSevere Thunderstorm WarningLZKDrew, Jefferson, Lincoln30 min
May 10, 4:04 AM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell41 min
May 10, 4:24 AM CDTSevere Thunderstorm WarningLZKPolk, Scott36 min
May 10, 4:56 AM CDTSevere Thunderstorm WarningLZKConway, Pope, Yell49 min
May 10, 5:26 AM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell49 min
May 10, 5:33 AM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff42 min
May 10, 5:39 AM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren, White51 min
May 10, 6:04 AM CDTSevere Thunderstorm WarningLZKPulaski, Saline56 min
May 10, 6:10 AM CDTSevere Thunderstorm WarningLZKGarland29 min
May 10, 6:14 AM CDTSevere Thunderstorm WarningLZKClark, Hot Spring46 min
May 10, 6:20 AM CDTSevere Thunderstorm WarningLZKLonoke40 min
May 10, 7:06 AM CDTSevere Thunderstorm WarningLZKJefferson39 min
May 10, 7:23 AM CDTSevere Thunderstorm WarningLZKArkansas, Lincoln52 min
May 10, 7:50 AM CDTSevere Thunderstorm WarningLZKDesha55 min
May 10, 8:37 AM CDTSevere Thunderstorm WarningLZKPolk38 min
May 10, 8:50 AM CDTSevere Thunderstorm WarningLZKPike40 min
May 10, 8:59 AM CDTSevere Thunderstorm WarningLZKClark61 min
May 10, 9:11 AM CDTSevere Thunderstorm WarningLZKGarland29 min
May 10, 9:20 AM CDTSevere Thunderstorm WarningLZKHot Spring55 min
May 10, 9:31 AM CDTSevere Thunderstorm WarningLZKSaline59 min
May 10, 9:37 AM CDTSevere Thunderstorm WarningLZKDallas53 min
May 10, 10:02 AM CDTSevere Thunderstorm WarningLZKOuachita28 min
May 10, 10:13 AM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland47 min
May 10, 10:22 AM CDTSevere Thunderstorm WarningLZKGrant23 min
May 10, 10:27 AM CDTSevere Thunderstorm WarningLZKJefferson, Lincoln48 min
May 10, 10:31 AM CDTSevere Thunderstorm WarningLZKBradley44 min
May 10, 10:46 AM CDTSevere Thunderstorm WarningLZKDrew44 min
May 10, 10:52 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha53 min

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.